Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 22, NWS Cheyenne, WY

June 5, 2009Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 5, 2009, 8:41 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2009, 8:41 PM MDT (02:41 UTC)
Expired
Jun 5, 2009, 9:30 PM MDT
In force
49 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Goshen County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:55 PM MDTHAIL 113 E Wheatland, WYMOSTLY MARBLE, FEW UP TO 1 INCH
Jun 5, 9:20 PM MDTHAIL 1.755 Ese Fort Laramie, WYTHIS IS ON HWY 26 BETWEEN LINGLE AND OLD FORT LARAMIE. LOTS OF WATER AND HAIL COVERS THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:48 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2009-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2009-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 060241
SVRCYS
WYC015-031-060330-
/O.NEW.KCYS.SV.W.0022.090606T0241Z-090606T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
841 PM MDT FRI JUN 5 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...
  CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 930 PM MDT

* AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHWEST OF GRAYROCKS RESERVOIR...OR 10 MILES EAST OF WHEATLAND...
  AND MOVING NORTHEAST AT 28 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAYROCKS RESERVOIR AROUND 850 PM MDT.
  GUERNSEY AROUND 855 PM MDT.
  FORT LARAMIE NATIONAL HISTORIC SITE AROUND 910 PM MDT.
  FORT LARAMIE AROUND 915 PM MDT.
  LINGLE AROUND 925 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 68 AND
88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4244 10454 4219 10426 4196 10440 4190 10466
      4190 10501 4215 10505
TIME...MOT...LOC 0241Z 240DEG 24KT 4209 10476

$$
2 follow-up statements
000 
WWUS55 KCYS 060301
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MDT FRI JUN 5 2009

WYC015-031-060330-
/O.CON.KCYS.SV.W.0022.000000T0000Z-090606T0330Z/
GOSHEN WY-PLATTE WY-
901 PM MDT FRI JUN 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR CENTRAL PLATTE AND WESTERN GOSHEN COUNTIES...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR GRAYROCKS RESERVOIR...OR 18 MILES
EAST OF WHEATLAND...MOVING NORTHEAST AT 28 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT LARAMIE NATIONAL HISTORIC SITE AROUND 910 PM MDT.
  FORT LARAMIE AROUND 915 PM MDT.
  LINGLE AROUND 925 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED ABOUT 13 MILES EAST 
OF WHEATLAND WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...SEEK SAFE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4244 10454 4219 10426 4196 10440 4190 10466
      4190 10501 4215 10505
TIME...MOT...LOC 0300Z 240DEG 24KT 4214 10462

$$
000 
WWUS55 KCYS 060327
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
927 PM MDT FRI JUN 5 2009

WYC015-031-060337-
/O.EXP.KCYS.SV.W.0022.000000T0000Z-090606T0330Z/
GOSHEN WY-PLATTE WY-
927 PM MDT FRI JUN 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLATTE AND WESTERN
GOSHEN COUNTIES EXPIRES AT 930 PM MDT...

A NEW SEVERE THUNDERSTORM WARNING WILL BE REISSUED SHORTLY FOR PARTS 
OF GOSHEN COUNTY.

LAT...LON 4244 10454 4219 10426 4196 10440 4190 10466
      4190 10501 4215 10505
TIME...MOT...LOC 0327Z 240DEG 24KT 4223 10441

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:45 PM MDT, 6 hours 56 minutes earlier.

Area forecast discussion, Jun 5, 1:45 PM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT FRI JUN 5 2009

.SHORT TERM...TONIGHT THROUGH SUNDAY...
ACTIVE AFTERNOON AND EVENING WITH NUMEROUS THUNDERSTORMS IN
STORE...AS 80 TO 90 KNOT JET STREAK APPROACHES THE AREA ON BACKING
FLOW ALOFT. SURFACE CONVERGENCE WILL BE PRESENT ALONG A DEVELOPING
FRONTAL BOUNDARY LYING FROM SOUTHEAST TO NORTHWEST ACROSS THE
SOUTHERN NEBRASKA PANHANDLE TO CONVERSE COUNTY. THIS BOUNDARY WILL
GRADUALLY STRENGTHEN THROUGH THE AFTERNOON HOURS...ALLOWING FOR
MOISTURE TO CONTINUE INCREASING INTO THE AREA. THE INCREASED LOW
LEVEL MOISTURE AND DAYTIME HEATING WILL ALSO ACT TO INCREASE THE
POTENTIAL INSTABILITY...AGAIN ACROSS THE NEBRASKA PANHANDLE AND MORE
NARROWLY NORTH-NORTHWESTWARD TOWARD CONVERSE AND NIOBRARA COUNTIES.
18Z SOUNDING DATA FROM VORTEX 2 AT KIMBALL NEBRASKA INDICATES A
SIGNIFICANT CAP CONTINUES TO BE PRESENT DUE TO THE THERMAL RIDGE AT
700 MB. 12Z SOUNDINGS INDICATED A STRONG GRADIENT IN 700 MB
TEMPERATURES FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA WITH 10C AT
DENVER AND JUST 3C AT RAPID CITY. CAP WILL BE DIFFICULT TO OVERCOME
WITH HIGHS ONLY EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S IN
EXTREME SOUTHEAST WYOMING...BUT CANNOT RULE OUT BREAKING THROUGH THE
CAP ONCE BOUNDARIES BEGIN INTERACTING ACROSS THE AREA LATE THIS
AFTERNOON. ESPECIALLY WITH THE LATEST NAM FORECASTS INDICATING A
SOUTHWESTWARD PUSH OF THE COOLER AIR ALOFT LATE THIS AFTERNOON AND
EARLY THIS EVENING. BETTER CHANCES TO BREAK THROUGH THE CAP APPEAR
TO BE IN THE NEBRASKA PANHANDLE WHERE WARMER TEMPERATURES ARE
EXPECTED AT THOSE LOWER ELEVATIONS. WIND FIELDS ACROSS THE AREA ARE
FAVORABLE FOR DEVELOPMENT OF ROTATING UPDRAFTS AND STORMS CAPABLE OF
REACHING SEVERE CRITERIA. A BROAD AREA OF 0.2 M/S2 VORTICITY
GENERATION PARAMETER AND TWO ELONGATED AREAS OF 1 FOR THE 0-1KM
ENERGY HELICITY INDEX ARE SHOWN IN THE 19Z MESOANALYSIS FROM THE
STORM PREDICTION CENTER...SUPPORTING THE STORM PREDICTION CENTERS
MENTION THAT A TORNADO COULD BE POSSIBLE ACROSS EXTREME SOUTHEAST
WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. THE AFOREMENTIONED CAP
WILL BE THE MAIN LIMITING FACTOR TO SEVERE THUNDERSTORM
DEVELOPMENT...AT LEAST ACROSS EXTREME SOUTHEAST WYOMING.

LATE TONIGHT AND SATURDAY...THE MAIN INGREDIENTS FOR STRONG
CONVECTION WILL PUSH NORTH AND EAST OF THE FORECAST AREA. A SLIGHT
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS THE NORTH
EARLY SATURDAY...AND THEN ACROSS MOST OF THE AREA SATURDAY
AFTERNOON.

SATURDAY NIGHT AND SUNDAY...THE REMAINING PORTION OF THE UPPER LOW
OVER THE SOUTHWEST UNITED STATES WILL LIFT ACROSS THE FORECAST
AREA. ALONG WITH THE PRESENCE OF THE INCREASED SOUTHWEST FLOW
ALOFT THIS WILL SUPPORT SCATTERED THUNDERSTORMS ACROSS BOTH THE
MOUNTAIN AREAS AND ADJOINING AREAS.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
SIGNIFICANT COLD FRONT WILL PASS ACROSS THE AREA SUNDAY NIGHT WITH
FAIRLY WIDESPREAD PRECIPITATION FOR A TIME...EVEN SOME SNOW POSSIBLE
OVER THE HIGHER MTNS AS THICKNESS DROP INTO THE LOWER 550DM RANGE.
MODAY LOOKING MILD AND MAINLY DRY EXCEPT CLOSE TO THE COLORADO
BORDER WHERE SOME WEAK INSTABILITY SHOULD ALLOW FOR A FEW
SHOWERS/STORMS TO DEVELOP IN THE AFTERNOON.  REST OF THE WEEK
EXPECTED TO BE MILD WITH TEMPERATURES NEAR TO A LITTLE BELOW
SEASONAL AVERAGES.  NEARLY DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS AS WELL...MAINLY DIURNAL IN NATURE...AS WEAK IMPULSES
RIDE OVER GENERAL LOW LEVEL UPSLOPE FLOW.

&&

.AVIATION...
SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL DEVELOP ACROSS
PORTIONS OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS
AFTERNOON. AREAS OF IFR CONDITIONS WILL BE POSSIBLE BENEATH THE
STRONGER THUNDERSTORMS...ALONG WITH LARGE HAIL AND ERRATIC AND GUSTY
WINDS. IFR CONDITIONS WILL BE POSSIBLE EAST OF A LINE FROM NEAR LUSK
TO KIMBALL AFTER MIDNIGHT TONIGHT AS LOW STRATUS CLOUDS AND FOG ARE
EXPECTED.

&&

.FIRE WEATHER...
FIRE CONCERNS ARE MINIMAL AS ABUNDANT MOISTURE IN THE ATMOSPHERE
SHOULD CREATE WET THUNDERSTORMS THROUGH TONIGHT. STRONG AND GUSTY
WINDS...ALONG WITH HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH
THE THUNDERSTORM ACTIVITY TODAY.

&&

.HYDROLOGY...RIVERS OF CONCERN HAVE OR ARE CLOSE TO CRESTING BELOW
FLOOD STAGES AT THIS TIME.  EXPECT THEM TO SLOWLY FALL OVER THE NEXT
FEW DAYS ASSUMING NO SIGNIFICANT RAINS OCCUR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...CARPENTER
LONG TERM...RE
Hazardous weather outlook, Jun 5, 5:54 PM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT FRI JUN 5 2009

WYZ059>070-061200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
554 PM MDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING BUT THE
THREAT FOR SEVERE STORMS HAS DIMINISHED.  A FEW THUNDERSTORMS COULD
STILL PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE FEWER AND WEAKER SATURDAY AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF SHOWERS AND AFTERNOON AND EARLY
EVENING THUNDERSTORMS ON SUNDAY...AND A SLIGHT CHANCE OF LATE DAY
THUNDERSTORMS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-061200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
554 PM MDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.

SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA THROUGH MID
EVENING.  SOME WILL BE SEVERE AND PRODUCE LARGE HAIL IN ADDITION TO
THE THREAT FOR ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE FEWER AND WEAKER AFTERNOON AND EARLY EVENING
THUNDERSTORMS ON SATURDAY. THERE WILL BE A CHANCE OF SHOWERS AND
AFTERNOON AND EARLY EVENING THUNDERSTORMS ON SUNDAY...AND A SLIGHT
CHANCE OF LATE DAY THUNDERSTORMS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED EARLY THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 5, 6:37 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT FRI JUN 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             BRIDGEPORT              41.67N 103.10W
06/05/2009  M1.00 INCH       MORRILL            NE   LAW ENFORCEMENT

&&

BCHAPMAN
Local storm report, Jun 5, 7:37 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
737 PM MDT FRI JUN 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             8 S BROADWATER          41.48N 102.85W
06/05/2009  E1.00 INCH       MORRILL            NE   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Jun 5, 8:08 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT FRI JUN 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             13 E DALTON             41.41N 102.72W
06/05/2009  E2.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Jun 5, 8:15 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT FRI JUN 5 2009

NEZ001-WYZ059-060-066>068-060345-
CONVERSE-GOSHEN-LARAMIE RANGE-NIOBRARA-PLATTE-SIOUX-
815 PM MDT FRI JUN 5 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...EASTERN
CONVERSE...NORTHERN GOSHEN...NORTHWESTERN SIOUX...PLATTE AND SOUTHERN
NIOBRARA COUNTIES UNTIL 945 PM MDT...

AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
SHAWNEE TO 9 MILES WEST OF RAWHIDE BUTTES TO GRAYROCKS RESERVOIR TO
13 MILES SOUTHWEST OF BORDEAUX...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  SHAWNEE AND BORDEAUX BY 825 PM MDT.
  FORT LARAMIE NATIONAL HISTORIC SITE BY 830 PM MDT.
  RAWHIDE BUTTES BY 835 PM MDT.
  KEELINE BY 840 PM MDT.
  FORT LARAMIE BY 845 PM MDT.
  MANVILLE BY 850 PM MDT.

THE TOWNS OF HARTVILLE...LOST SPRINGS...I-25 EXIT 70...HWY 85 AT DRY
RAWHIDE CREEK AND VAN TASSELL ARE ALSO IN THE PATH OF THESE STORMS.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 69 AND
73.

EISE
Local storm report, Jun 5, 8:22 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
822 PM MDT FRI JUN 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             5 NW WHEATLAND          42.10N 105.03W
06/05/2009  E0.88 INCH       PLATTE             WY   PUBLIC

            SOME TO THE SIZE OF QUARTERS.

0253 PM     HAIL             3 N WHEATLAND           42.09N 104.96W
06/05/2009  E1.00 INCH       PLATTE             WY   TRAINED SPOTTER

            SOME NICKLE SIZE ALSO.

0258 PM     HAIL             1 NE CHUGWATER          41.77N 104.81W
06/05/2009  E0.50 INCH       PLATTE             WY   TRAINED SPOTTER

0305 PM     HAIL             DOUGLAS                 42.76N 105.39W
06/05/2009  M0.75 INCH       CONVERSE           WY   TRAINED SPOTTER

0310 PM     HAIL             CHUGWATER               41.76N 104.82W
06/05/2009  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            LOTS OF RAIN.

0315 PM     HAIL             GUERNSEY                42.27N 104.74W
06/05/2009  M1.00 INCH       PLATTE             WY   CO-OP OBSERVER

            LOTS OF RAIN. HAIL VARIES FROM PEA TO QUARTER SIZE.

0332 PM     HAIL             14 W HAWK SPRINGS       41.79N 104.54W
06/05/2009  M0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

0334 PM     HAIL             1 E CHUGWATER           41.76N 104.80W
06/05/2009  E1.75 INCH       PLATTE             WY   TRAINED SPOTTER

            OBSERVER CALLED THE OFFICE TO REPORT LOCAL FLOODING WITH
            DRIFTS OF HAIL. PEOPLE IN THE AREA WHEN THE HAIL FELL
            REPORTED HAIL SIZES OF QUARTER TO GOLFBALL.

0347 PM     HAIL             7 E CHUGWATER           41.76N 104.69W
06/05/2009  E1.75 INCH       PLATTE             WY   LAW ENFORCEMENT

            HAIL VARIED IN SIZE FROM GOLFBALL TO MARBLE.

0407 PM     TORNADO          11 W LA GRANGE          41.64N 104.38W
06/05/2009                   GOSHEN             WY   STORM CHASER

            MOVING TO THE EAST.

0431 PM     TORNADO          3 WSW LA GRANGE         41.62N 104.22W
06/05/2009                   GOSHEN             WY   NWS EMPLOYEE

            TORNADO JUST DISSIPATED.

0550 PM     FUNNEL CLOUD     4 E HARRISBURG          41.55N 103.66W
06/05/2009                   BANNER             NE   TRAINED SPOTTER

            ESTIMATED LOCATION OF TWO FUNNEL CLOUDS OBSERVED AT 550
            PM MDT.

0636 PM     HAIL             BRIDGEPORT              41.67N 103.10W
06/05/2009  M1.00 INCH       MORRILL            NE   LAW ENFORCEMENT

0734 PM     HAIL             8 S BROADWATER          41.48N 102.85W
06/05/2009  E1.00 INCH       MORRILL            NE   TRAINED SPOTTER

0808 PM     HAIL             13 E DALTON             41.41N 102.72W
06/05/2009  E2.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Jun 5, 8:34 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
834 PM MDT FRI JUN 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             9 S BROADWATER          41.47N 102.85W
06/05/2009  M1.75 INCH       MORRILL            NE   TRAINED SPOTTER

            LOTS OF HAIL AND RAIN VARIED FROM PEA TO GOLFBALL.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:30 PM MDTSevere Thunderstorm WarningCYSGoshen35 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.